MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 18/150 STEM EXT TRL BOW; JRN : FEMORAL TRIALS

DEPUY ORTHOPAEDICS INC US 18/150 STEM EXT TRL BOW; JRN : FEMORAL TRIALS
Catalog Number 298715218
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the paint is coming off the femoral trial.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: when i clean this instrument the instruments release a lot of ¿blue paint¿ (see picture below).The product was not returned to depuy synthes, however photo was provided for review.See attachment (image001).The photo investigation found that the anodized coating is compromised due to the image showing q-tips with blue ink.The anodized color is tightly bound to the aluminum surface and does not easily bleed or transfer under normal conditions of use.The color itself is integrally bonded to the oxide layer, ensuring that it remains stable and does not seep or bleed onto other surfaces.However, it's important to note that extreme conditions, such as exposure to harsh chemicals, high temperatures, or abrasive cleaning methods, can potentially affect the integrity of the anodized color finish.Additionally, improper handling or surface damage may compromise the anodized surface, potentially affecting its color stability.To maintain the longevity and appearance of an anodized finish, it is recommended to follow the ifu (ifu-0902-00-721 ) for cleaning and care to minimize the risk of color bleeding or any unintended color changes during maintenance.Potential cause is traced to maintenance.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed.As the observed condition of the [18/150 stem ext trl bow ] would contribute to the complained device issue.  based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿when i clean this instrument the instruments release a lot of ¿blue paint¿ (see picture below)¿.The products and photos (image001) were returned to depuy synthes for evaluation.The complaint unit was forwarded to the depuy material science lab in warsaw for further investigation.Further details of the device's analysis were attached on "material evaluation e2024-000878 (b)(4).Visual analysis of the returned sample revealed that 18/150 stem ext trl bow exhibits varying degrees of fading of the blue anodizing and white chalky appearance on the surface.The observed white chalky appearance is consistent with corrosion of the aluminum alloy.These observations suggest the stem was exposed to a corrosive environment outside of what is permitted by the instructions for use (ifu-0902-00-721).The stem was likely exposed to basic or acidic solutions where ph is either high or very low, respectively, or to an electrolytic solution with high chloride concentrations.The overall complaint was confirmed as the observed condition of the stem ext trl bow would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to maintenance, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H10 additional narrative: corrected: h3.

Brand Name
18/150 STEM EXT TRL BOW
Common Device Name
JRN : FEMORAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18267215
Report Number1818910-2023-24579
Device Sequence Number3893957
Product Code HWT
UDI-Device Identifier10603295157946
UDI-Public10603295157946
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number298715218
Device Lot NumberAF1680505
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer12/08/2023
02/02/2024
04/10/2024
05/30/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date12/11/2023
02/05/2024
04/11/2024
06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown